Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 57, NWS Corpus Christi, TX

July 1, 2007Bee County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 1, 2007, 1:36 PM CDT for Bee County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2007, 1:36 PM CDT (18:36 UTC)
Expired
Jul 1, 2007, 2:30 PM CDT
In force
54 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Bee County, TX

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.6 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1673 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 011837
FFWCRP
TXC025-011930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
136 PM CDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL BEE COUNTY IN SOUTH TEXAS

* UNTIL 230 PM CDT

* AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED RAINFALL RATES UP TO 2.5 INCHES PER HOUR   
  EAST OF BEEVILLE.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE....

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 2831 9769 2850 9766 2851 9765 2851 9757
      2846 9756 2844 9754 2842 9751 2844 9750
      2840 9745 2828 9750

$$

87
1 follow-up statement
000 
WGUS74 KCRP 011912
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
210 PM CDT SUN JUL 1 2007

TXC025-011930-
BEE-
210 PM CDT SUN JUL 1 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR EAST
CENTRAL BEE COUNTY...

AT 206 PM CDT...DOPPLER RADAR INDICATES THAT FLASH FLOOD PRODUCING 
THUNDERSTORMS MOVED EAST OF BEE COUNTY. HOWEVER...LOCAL LAW 
ENFORCEMENT OFFICIALS CONTINUE TO REPORT FLASH FLOODING OVER THE 
CITY OF BEEVILLE.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2831 9769 2850 9766 2851 9765 2851 9757
      2846 9756 2844 9754 2842 9751 2844 9750
      2840 9745 2828 9750

$$

87

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 9:48 AM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 1, 9:48 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
948 AM CDT SUN JUL 1 2007

.UPDATE...THE GFS PROGS MID/UPPER LEVEL Q-VECTOR CONVERGENCE OVR
THE REGION TDA. PROXIMITY SOUNDINGS/GOES SOUNDER REVEALS EXTREMELY
MOIST CONDITIONS. THE MSAS REVEALS A THETA-E RIDGE ACRS THE SRN
CWFA. MOST RECENT MSAS REVEALS A THETA-E RIDGE ACRS THE SRN CWFA
YET NOT CERTAIN WHETHER IT WL PERSIST. THE MSAS ALSO REVEALS A SFC
TROUGH AXIS NEAR/PARALLEL TO THE COAST...WHICH HAS PERSISTED AT
LEAST FOR 24 HRS. EXPECT UPPER/SFC FORCING...COPIOUS MSTR/INSTABILITY
TO GENERATE CONVECTION TDA. NOTWITHSTANDING LOW FFG VALUES...0-6KM
MEAN WIND...AND EXPECTED STORM PROPAGATION/TRANSLATION...SUGGEST
STORM MOTION NOT CONDUCIVE TO WIDESPREAD FLOODING. THUS WL NOT
ISSUE AN FFA. CAVEAT...CONVECTION NEAR ANY QUASI-STATIONARY BNDRY
COULD RESULT IN LOCALIZED FLOODING. THE DIURNAL RANGE IN TEMP WL
BE LOWER TDA OWING TO INCREASED MSTR/PCPN. BASED ON THE PSN OF THE
SFC TROUGH AND WEAKER THERMAL GRADIENT ALG THE COAST...NOT SURE IF
SCEC CONDTIONS WL OCCUR. HWR...WIND OVER THE WATERS ALREADY AROUND
15KT. THUS...WL RETAIN THE SCEC.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    88  77  88  77  89  /  60  60  70  30  50
VICTORIA          87  75  87  74  89  /  70  50  70  30  60
LAREDO            94  77  93  77  93  /  40  50  40  40  50
ALICE             90  75  89  76  90  /  60  60  70  30  60
ROCKPORT          87  79  87  78  89  /  70  60  60  30  50
COTULLA           91  74  90  75  90  /  50  50  50  50  60
KINGSVILLE        89  77  89  77  90  /  60  50  70  30  50
NAVY CORPUS       87  79  87  79  88  /  60  60  50  30  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

WC/87...SHORT TERM
Hazardous weather outlook, Jul 1, 5:15 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
515 AM CDT SUN JUL 1 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-021015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
515 AM CDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER SOUTH TEXAS TODAY INTO TONIGHT AS A VERY MOIST AIRMASS COMBINES
WITH DAYTIME HEATING AND AN UPPER LEVEL DISTURBANCE THAT WILL REMAIN
STATIONARY FROM CENTRAL TEXAS INTO THE RIO GRANDE PLAINS. LOCALLY
HEAVY RAIN WILL BE POSSIBLE WITH THE SHOWERS AND THUNDERSTORMS.
THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING RAIN AMOUNTS OF 2
INCHES PER HOUR. LOCALIZED FLOODING WILL BE POSSIBLE IN REGIONS
OF HIGHER RAINFALL. WIND GUSTS UP TO 35 MPH AND FREQUENT LIGHTNING
WILL ALSO BE POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN....MONDAY THROUGH SATURDAY

ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE REMAINING
NEARLY STATIONARY FROM NORTH CENTRAL TEXAS INTO THE RIO GRANDE
PLAINS THROUGH TUESDAY...WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ACROSS SOUTH TEXAS. LOCALLY HEAVY RAIN WILL BE
POSSIBLE ESPECIALLY MONDAY INTO TUESDAY. RAIN AMOUNTS OF 1 TO 3
INCHES WILL BE LIKELY ACROSS THE REGION THROUGH TUESDAY WITH
ISOLATED TOTAL AMOUNTS OVER 5 INCHES POSSIBLE. LOCALIZED FLOODING
WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS.

FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED WEDNESDAY THROUGH FRIDAY...ISOLATED ON SATURDAY. THESE
SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH DAYTIME HEATING
AND THE SEA BREEZE BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TMT/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:23 PM CDTFlash Flood WarningCRPMcMullen97 min
Jul 1, 4:35 PM CDTFlash Flood WarningCRPBee, San Patricio85 min
Jul 1, 4:40 PM CDTFlash Flood WarningCRPMcMullen95 min
Jul 1, 5:24 PM CDTFlash Flood WarningCRPDuval96 min
Jul 1, 5:26 PM CDTFlash Flood WarningCRPLa Salle94 min
Jul 1, 5:38 PM CDTFlash Flood WatchCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more4 days
Jul 1, 5:53 PM CDTFlash Flood WarningCRPWebb97 min
Jul 1, 6:09 PM CDTFlash Flood WarningCRPLive Oak96 min
Jul 1, 6:56 PM CDTSevere Thunderstorm WarningCRPDuval, Webb49 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.